IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 4550 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4774    
    Printed104    
    Emailed1    
    PDF Downloaded162    
    Comments [Add]    
    Cited by others 2    

Recommend this journal

 

 DRUG WATCH
Year : 2013  |  Volume : 45  |  Issue : 2  |  Page : 189-190

Ofloxacin-induced hallucinations


Department of Pediatrics, ESI-PGIMSR and MGM Hospital, Parel, Mumbai, Maharashtra, India

Correspondence Address:
Urmila Chauhan
Department of Pediatrics, ESI-PGIMSR and MGM Hospital, Parel, Mumbai, Maharashtra
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.108316

Rights and Permissions

Drug-induced hallucinations are not uncommon, and may be misdiagnosed as psychiatric illness leading to unnecessary treatment with antipsychotics. If a temporal association of use of a drug having the potential to cause hallucinations is present, mere withdrawal of the drug causes complete improvement in the symptoms. There are reports of various untoward central nervous system adverse events following administration of fluoroquinolones, including delirium, hallucinations and psychosis, even after a single dose. We describe a 5-year-old girl who suffered visual hallucinations following ofloxacin use.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow